Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 13, 2006, 12:46 PM MST for Yavapai County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 12:46 PM MST (19:46 UTC)
- Expired
- Aug 13, 2006, 1:45 PM MST
- In force
- 59 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 86 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 131953 FFWFGZ AZC025-132145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1246 PM MST SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 245 PM MST * AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER PORTIONS OF THE AREA BURNED BY THE CAVE CREEK FIRE. THIS REGION IS LOCATED EAST OF INTERSTATE 17 IN SOUTHEASTERN YAVAPAI COUNTY. RADAR INDICATES ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE NOON MST...WITH ADDITIONAL HEAVY RAINFALL LIKELY THROUGH 2 PM MST. LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS COULD TRIGGER ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. THE HEAVIEST RAIN HAS FALLEN IN THE UPPER REACHES OF BISHOP CREEK...AND CAVE CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3404 11206 3402 11181 3426 11188 3427 11199 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:45 AM MST, 3 hours 1 minute earlier.
Area forecast discussion, Aug 13, 9:45 AM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF ARIZONA TODAY. EXPECT A SLIGHT DRYING TREND WITH ONLY ISOLATED THUNDERSTORMS IN WESTERN ARIZONA...AND MORE COVERAGE ACROSS THE CENTRAL AND EASTERN PART OF THE STATE. FOR MONDAY THROUGH THURSDAY...DRIER AIR WILL CONTINUE TO PUSH INTO WESTERN AND CENTRAL ARIZONA DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES OF THUNDERSTORMS CONTINUING IN THE EAST. && .DISCUSSION...SATELLITE AND PWAT IMAGERY PRODUCTS SHOW DRIER AIR STILL IN PLACE OVER THE NW CORNER OF THE FORECAST AREA...AND THE HIGHEST AMOUNTS OF ATMOSPHERIC MOISTURE OVER EASTERN SECTIONS. ADDITIONAL MOISTURE IS SPREADING NORTHWARD OVER THIS AREA... ESPECIALLY IN THE MID-LEVELS...DUE TO THUNDERSTORM ACTIVITY LAST NIGHT OVER NORTHERN MEXICO. CONFLUENCE AXIS STILL IN PLACE OVER CENTRAL AZ SEPARATING THE TWO AIR STREAMS. PWAT VALUES HOVERING NEAR CLIMATOLOGY WITH ABOVE AVERAGE VALUES IN THE EAST AND BELOW NORMAL VALUES NW. SOUNDINGS AND MODEL DATA SHOW ADEQUATE INSTABILITY TODAY MOST AREAS EXCEPT FAR NW CORNER FOR THUNDERSTORM ACTIVITY. AGAIN THINKING THAT STORMS IN THE WEST WILL BE STRUGGLING WITH STRONGER WINDS ALOFT AND DRY AIR ENTRAINMENT INTO UPDRAFTS FOR WEAKER AND MORE ISOLATED ACTIVITY...WHILE TOWARD THE NM BORDER THIN CAPE PROFILE SUGGESTS THE POTENTIAL AGAIN FOR HEAVY RAIN. IN BETWEEN...A FEW STORMS WILL LIKELY MAXIMIZE THE WIND SHEAR WITH INSTABILITY FOR SOME SMALL HAIL PRODUCTION. ALL IN ALL...SETTING UP TO BE A SIMILAR DAY TO YESTERDAY...WITH PERHAPS MORE COVERAGE CENTRAL AND EASTERN PORTIONS THAN YESTERDAY...ALONG WITH MORE ACTIVITY IN YAVAPAI COUNTY. WILL UPDATE GRIDS/ZONES TO SHOW A LITTLE MORE ACTIVITY TODAY...OTHERWISE SHORT-TERM LOOKS IN GOOD SHAPE. STAUDENMAIER && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS THE AREA THROUGH 21Z...ESPECIALLY EAST OF A LINE FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY RAINS...WITH LINGERING FOG AND LOW CIGS OVERNIGHT IN FAVORED LOCATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. BK && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 13 2006 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE. ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE LOWER VALLEYS ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:00 PM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Aug 13, 2:01 PM MST | Flash Flood Warning | FGZ | Apache, Gila, Navajo | 59 min |
| Aug 13, 3:50 PM MST | Flash Flood Warning | FGZ | Navajo | 55 min |
| Aug 13, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Aug 13, 4:43 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.